Ohio, 2001

Hail in Ohio, July 5, 2001

July 5, 2001 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 9:52 AM EST, 38 minutes earlier.

Area forecast discussion, Jul 5, 9:52 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1052 AM EDT THU JUL 5 2001

FRONTAL BNDRY ACROSS NW PA ATTM WITH 88D SHOWING SOME PRECP
DVLPNG N OF PIT...ALONG/AHD OF IT.
MDLS SHOW UPPER LOW OVER SE CANADA SPINING GOOD SHRT/WV SEWD
ACROSS CWA THIS AFTN/EARLY TNGT AND WITH SRN SXNS ATTM WITH DWPNTS
IN MID-UPPER 60S  ALONG WITH AFTN HEATING  SHOULD FUEL STORMS.
CONCERN ABOUT OUTFLOW BNDRYS/LOW LVL MOSITURE BELT IN XTREME SRN
CNTYS WHERE EARLIER MDT-ISLD HEAVY RAINS FELL THIS MRNG AND ARE PRIMED
FOR RAPID RUNOFF WITH MORE STORMS DURING AFTN HRS. FFA THUS ISSUED
AND MAY HAVE TO BE EXTENDED THRU EVE LATER AS WX DVLPS DURG AFTN HRS.
RAISED TEMPS AND POPS FOR AFTN ALL ZONES. REST SAME.

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONE MDZ001.

OH...NONE.
PA...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONES
PAZ031>032.

WV...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZOYNES WVZ004...
WVZ012...WVZ021>023...WVZ041.

In the hours before

Special weather statement, Jul 5, 7:24 AM EST, 3 hours 6 minutes before
MDZ001-PAZ032-WVZ023-051430-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
824 AM EDT THU JUL 5 2001

...THUNDERSTORMS MOVING ACROSS THE REGION...

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING
ACCOMPANIED BY LOCALLY HEAVY RAINFALL.
SOME AREAS MAY RECEIVE UP TO AN INCH OF RAIN IN LESS THAN ONE HOUR.
BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS
ESPECIALLY IN SOUTHERN FAYETTE COUNTY IN WESTERN
PENNSYLVANIA...PRESTON COUNTY IN NORTHERN WEST VIRGINIA
AND GARRETT COUNTY IN MARYLAND. MOTORISTS TRAVELING ALONG INTERSTATE
68 SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS QUICKLY.

THESE STORMS WILL ALSO PRODUCE SMALL HAIL] AND GUSTY WINDS.
Special weather statement, Jul 5, 7:53 AM EST, 2 hours 37 minutes before
WVZ022-023-051530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
853 AM EDT THU JUL 5 2001

...EXPECT SMALL STREAM RISES IN SOUTHERN MONONGALIA AND
   WESTERN PRESTON COUNTIES THIS MORNING...

LOCALLY HEAVY RAINFALL FROM STORMS THIS MORNING WILL RESULT
IN RISES OF SMALLER STREAMS.
IN SOUTHEAST MONONGALIA COUNTY AREAS TO BE AFFECTED ARE
RIDGEDALE...GUM SPRING...CLINTON FURNACE...AND DELLSLOW.
IN WESTERN PRESTON COUNTY AREAS TO BE AFFECTED ARE
MASONTOWN...REEDSVILLE AND ARTHURDALE.
MOTORISTS SHOULD BE ALERT TO RAPID RISES ON LOCAL STREAMS
IN THESE AREAS AS LOWLAND AND POOR DRAINAGE FLOODING IS
POSSIBLE THRU THE REMAINDER OF THE MORNING BEFORE RECEDING.

ALL STORMS HAVE MOVED EAST OF THE AFFECTED AREAS BUT STREAMS
WILL CONTINUE TO RISE IN THE AFFECTED AREAS DUE TO RAPID RUNOFF.
Special weather statement, Jul 5, 10:00 AM EST, 30 minutes before
OHZ041-051615-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 AM EDT THU JUL 5 2001

...THUNDERSTORMS MOVING INTO THE AREA...

THUNDERSTORMS WILL MOVE INTO NORTHERN COLUMBIANA COUNTY BEFORE
1115 AM EDT AFFECTING SALEM...NORTH GEORGETOWN...AND LEATONIA
AND THEN MOVE SOUTHEASTWARD ACROSS THE REMAINDER OF THE COUNTY.
THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS FROM 30 TO 40 MPH
AND DANGEROUS LIGHTNING. AL%SO HEAVY RAINFALL IS  POSSIBLE OF
ONE INCH IN LESS THAN ONE HOUR.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbiana

When
July 5, 10:30 AM EST
Where
Columbiana County, Salem
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.900, -80.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262579.